Add To Favorites In PHR
Syrup of ipecac is a medicine that causes vomiting. It works by irritating the stomach lining until a person vomits. Some people who have bulimia nervosa use ipecac regularly to make themselves vomit. Misuse of ipecac can cause:
If ipecac is misused, it can cause serious heart problems, such as cardiomyopathy, atrial fibrillation, or myocarditis, all of which can lead to death.
ByHealthwise StaffPrimary Medical ReviewerKathleen Romito, MD - Family MedicineSpecialist Medical ReviewerW. Stewart Agras, MD, FRCPC - Psychiatry
Current as ofMay 3, 2017
Current as of: May 3, 2017
Author: Healthwise Staff
Medical Review: Kathleen Romito, MD - Family Medicine & W. Stewart Agras, MD, FRCPC - Psychiatry
To learn more about Healthwise, visit Healthwise.org.
© 1995-2018 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
print close directions